Alert archive / Massachusetts / Blizzard Watches in 2009

Blizzard Watch 1, NWS Boston/Norton, MA

December 18, 20096 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this blizzard watch at Dec 18, 2009, 3:20 PM EST for 6 counties in Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It took effect at Dec 19, 2009, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2009, 3:20 PM EST (20:20 UTC)
In effect from
Dec 19, 2009, 4:00 PM EST
Expired
Dec 19, 2009, 4:23 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 182020
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EST FRI DEC 18 2009

...MAJOR WINTER STORM POSSIBLE THIS WEEKEND...

.LOW PRESSURE WILL STRENGTHEN AS IT TRACKS UP THE EASTERN SEABOARD
SATURDAY...AND SHOULD PASS SOUTHEAST OF NANTUCKET SUNDAY MORNING.
THIS COULD BECOME A MAJOR WINTER STORM FOR SOUTHERN NEW ENGLAND BRINGING
THE POTENTIAL FOR BLIZZARD CONDITIONS TO THE SOUTH COAST...CAPE COD
AND THE ISLANDS. HEAVY SNOW IS POSSIBLE AS FAR INLAND AS HARTFORD...
WORCESTER AND LAWRENCE.

MAZ020>024-RIZ006>008-190430-
/O.CAN.KBOX.WS.A.0008.091220T0000Z-091220T2000Z/
/O.NEW.KBOX.BZ.A.0001.091219T2100Z-091220T1700Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
320 PM EST FRI DEC 18 2009

...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...
...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. THIS REPLACES THE WINTER STORM WATCH THAT WAS PREVIOUSLY
IN EFFECT.

THERE IS THE POTENTIAL FOR BLIZZARD CONDITIONS ALONG THE SOUTH
COAST...CAPE COD AND THE ISLANDS FROM LATE SATURDAY AFTERNOON INTO
SUNDAY MORNING. 

NORTHEAST WINDS GUSTING TO 50 MPH COMBINED WITH SNOWFALL RATES OF
1 TO 2 INCHES PER HOUR ARE EXPECTED TO CREATE WHITEOUT CONDITIONS AT
TIMES.

WITHIN THE WATCH AREA...THE STRONGEST WINDS SHOULD AFFECT CAPE COD
AND THE ISLANDS...AS WELL AS LOCATIONS NEAR BUZZARDS BAY AND
NARRAGANSETT BAY.

SNOWFALL TOTALS OF 6 TO 12 INCHES ARE POSSIBLE BY SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT WHITEOUT CONDITIONS ARE POSSIBLE FOR AT
LEAST 3 HOURS...FROM THE COMBINATION OF HEAVY SNOW AND WINDS OVER 35
MPH. TRAVEL MAY BECOME VERY DANGEROUS SATURDAY EVENING. PLAN TO HAVE
ANY TRAVEL COMPLETED BY LATE SATURDAY AFTERNOON.

ALSO BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES.

&&

$$

MAZ019-RIZ005-190430-
/O.NEW.KBOX.BZ.A.0001.091219T2100Z-091220T1700Z/
EASTERN PLYMOUTH MA-BRISTOL RI-
INCLUDING THE CITIES OF...PLYMOUTH...BRISTOL
320 PM EST FRI DEC 18 2009

...BLIZZARD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

THERE IS THE POTENTIAL FOR BLIZZARD CONDITIONS ALONG THE PLYMOUTH
COUNTY COASTLINE AS WELL AS NEAR NARRAGANSETT BAY FROM LATE SATURDAY
AFTERNOON INTO SUNDAY MORNING. NORTHEAST WINDS GUSTING TO 50 MPH
COMBINED WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED
TO CREATE WHITEOUT CONDITIONS AT TIMES.

SNOWFALL TOTALS OF 6 TO 12 INCHES ARE POSSIBLE BY SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT WHITEOUT CONDITIONS ARE POSSIBLE FOR AT
LEAST 3 HOURS...FROM THE COMBINATION OF HEAVY SNOW AND WINDS OVER 35
MPH. TRAVEL MAY BECOME VERY DANGEROUS SATURDAY EVENING. PLAN TO HAVE
ANY TRAVEL COMPLETED BY LATE SATURDAY AFTERNOON.

ALSO BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES.

&&

$$

CTZ002>004-MAZ005>007-011>018-RIZ001>004-190430-
/O.NEW.KBOX.WS.A.0009.091219T2100Z-091220T1700Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK
320 PM EST FRI DEC 18 2009

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

THIS WINTER STORM WATCH INCLUDES NORTHERN CONNECTICUT...NORTHERN
RHODE ISLAND...AND MUCH OF CENTRAL AND EASTERN MASSACHUSETTS.

STORM TOTALS OF 6 TO 12 INCHES ARE POSSIBLE FROM PROVIDENCE TO
BOSTON...WITH POSSIBLY AS MUCH AS 4 TO 8 INCHES FROM HARTFORD TO
WORCESTER AND LAWRENCE.

SNOW IS EXPECTED TO BEGIN SATURDAY EVENING...AND COULD BE HEAVY AT
TIMES SATURDAY NIGHT INTO SUNDAY. STRONG NORTHEAST WINDS ARE ALSO
EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS MORE THAN 6 INCHES OF SNOW IS POSSIBLE...
BUT NOT YET CERTAIN. KEEP IN MIND CHANGES IN THE STORM TRACK COULD
RESULT IN SIGNIFICANT FORECAST CHANGES. KEEP IN TOUCH WITH THE LATEST
FORECASTS...ESPECIALLY IF YOU HAVE TRAVEL PLANS.

&&

$$

JWD/NOCERA
2 follow-up statements
000 
WWUS41 KBOX 190259
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
959 PM EST FRI DEC 18 2009

...MAJOR WINTER STORM POSSIBLE THIS WEEKEND...

.LOW PRESSURE WILL STRENGTHEN AS IT TRACKS UP THE EASTERN
SEABOARD SATURDAY...AND SHOULD PASS SOUTHEAST OF NANTUCKET SUNDAY
MORNING. THIS COULD BECOME A MAJOR WINTER STORM FOR SOUTHERN NEW
ENGLAND BRINGING THE POTENTIAL FOR BLIZZARD CONDITIONS TO THE
SOUTH COAST...CAPE COD AND THE ISLANDS. HEAVY SNOW IS POSSIBLE AS
FAR INLAND AS HARTFORD... WORCESTER AND LAWRENCE.

MAZ019>024-RIZ005>008-191100-
/O.CON.KBOX.BZ.A.0001.091219T2100Z-091220T1700Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
959 PM EST FRI DEC 18 2009

...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

THERE IS THE POTENTIAL FOR BLIZZARD CONDITIONS ALONG THE SOUTH
COAST...CAPE COD AND THE ISLANDS FROM LATE SATURDAY AFTERNOON
INTO SUNDAY MORNING.

NORTHEAST WINDS GUSTING TO 50 MPH COMBINED WITH SNOWFALL RATES OF
1 TO 2 INCHES PER HOUR ARE EXPECTED TO CREATE WHITEOUT CONDITIONS
AT TIMES.

WITHIN THE WATCH AREA...THE STRONGEST WINDS SHOULD AFFECT CAPE
COD AND THE ISLANDS...AS WELL AS LOCATIONS NEAR BUZZARDS BAY AND
NARRAGANSETT BAY.

SNOWFALL TOTALS OF 6 TO 12 INCHES ARE POSSIBLE BY SUNDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THAT WHITEOUT CONDITIONS ARE POSSIBLE FOR
AT LEAST 3 HOURS...FROM THE COMBINATION OF HEAVY SNOW AND WINDS
OVER 35 MPH. TRAVEL MAY BECOME VERY DANGEROUS SATURDAY EVENING.
PLAN TO HAVE ANY TRAVEL COMPLETED BY LATE SATURDAY AFTERNOON.

ALSO BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES.

&&

$$

CTZ002>004-MAZ005>007-011>018-RIZ001>004-191100-
/O.CON.KBOX.WS.A.0009.091219T2100Z-091220T1700Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK
959 PM EST FRI DEC 18 2009

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

THIS WINTER STORM WATCH INCLUDES NORTHERN CONNECTICUT...NORTHERN
RHODE ISLAND...AND MUCH OF CENTRAL AND EASTERN MASSACHUSETTS.

STORM TOTALS OF 6 TO 12 INCHES ARE POSSIBLE FROM PROVIDENCE TO
BOSTON...WITH POSSIBLY AS MUCH AS 4 TO 8 INCHES FROM HARTFORD TO
WORCESTER AND LAWRENCE.

SNOW IS EXPECTED TO BEGIN SATURDAY EVENING...AND COULD BE HEAVY
AT TIMES SATURDAY NIGHT INTO SUNDAY. STRONG NORTHEAST WINDS ARE
ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS MORE THAN 6 INCHES OF SNOW IS
POSSIBLE... BUT NOT YET CERTAIN. KEEP IN MIND CHANGES IN THE
STORM TRACK COULD RESULT IN SIGNIFICANT FORECAST CHANGES. KEEP IN
TOUCH WITH THE LATEST FORECASTS...ESPECIALLY IF YOU HAVE TRAVEL
PLANS.

&&

$$
000 
WWUS41 KBOX 190923
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EST SAT DEC 19 2009

...MAJOR WINTER STORM TO IMPACT MUCH OF SOUTHERN NEW ENGLAND TONIGHT
AND SUNDAY...

MAZ019>024-RIZ005>008-191730-
/O.UPG.KBOX.BZ.A.0001.091219T2100Z-091220T1700Z/
/O.NEW.KBOX.BZ.W.0001.091219T2100Z-091220T1800Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
423 AM EST SAT DEC 19 2009

...BLIZZARD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
SUNDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. THIS BLIZZARD
WARNING IS FOR THE CAPE AND ISLANDS AS WELL AS COASTAL SOUTHEAST
MASSACHUSETTS AND COASTAL RHODE ISLAND.

A CLASSIC WINTERTIME NOREASTER WILL CONTINUE TO DEVELOP OFF THE MID
ATLANTIC COAST TODAY. IT WILL MOVE NORTHEAST TONIGHT AND LIKELY BE
SITUATED JUST SOUTHEAST OF NANTUCKET EARLY SUNDAY MORNING. SNOW WILL
SPREAD NORTHWARD IN ADVANCE OF THIS LOW AND WILL REACH THE WARNING
AREA BY THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT
AND CONTINUE SUNDAY MORNING. THE LOW WILL PULL AWAY DURING THE DAY
SUNDAY WHICH WILL ALLOW THE SNOW TO TAPER OFF AND END SUNDAY
AFTERNOON. 

AS THE LOW APPROACHES TONIGHT...NORTHEAST TO NORTH WINDS WILL BECOME
QUITE STRONG. SUSTAINED SPEEDS OF 25 TO 35 MPH ARE EXPECTED TONIGHT
AND SUNDAY WITH GUSTS POSSIBLY REACHING 60 MPH. THIS COMBINED WITH
HEAVY SNOW WILL CAUSE BLINDING SNOW AT TIMES...WITH VISIBILITIES BEING
REDUCED TO UNDER A QUARTER MILE. SIGNIFICANT BLOWING AND DRIFTING OF
THE SNOW IS ALSO EXPECTED. THE SNOW MAY MIX WITH RAIN OR SLEET FOR A
TIME ON NANTUCKET AND THE OUTER CAPE TONIGHT. STORM TOTAL SNOWFALL
AMOUNTS ARE EXPECTED TO BE 7 TO 15 INCHES. LOWER SNOWFALL AMOUNTS ARE
POSSIBLE ON THE OUTER CAPE AND ISLANDS IF MORE RAIN MIXES IN LONGER
THAN EXPECTED.

TRAVEL IS NOT RECOMMENDED TONIGHT AND SUNDAY AS IT WILL BECOME
DIFFICULT AT BEST...AND NEARLY IMPOSSIBLE AT TIMES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WINDS OR FREQUENT
GUSTS OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND/OR
BLOWING AND DRIFTING SNOW.  VISIBILITIES WILL BECOME POOR WITH
WHITEOUT CONDITIONS AT TIMES.  THOSE VENTURING OUTDOORS MAY
BECOME LOST OR DISORIENTED...SO PERSONS IN THE WARNING AREA ARE
ADVISED TO STAY INDOORS.

&&

$$

CTZ002>004-MAZ005>007-011>018-RIZ001>004-191730-
/O.UPG.KBOX.WS.A.0009.091219T2100Z-091220T1700Z/
/O.NEW.KBOX.WS.W.0009.091219T2100Z-091220T1700Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK
423 AM EST SAT DEC 19 2009

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO NOON EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

THIS WINTER STORM WARNING INCLUDES MUCH OF SOUTHERN NEW ENGLAND
EXCEPT THE NORTHWESTERN INTERIOR.

A CLASSIC WINTERTIME NOREASTER WILL CONTINUE TO DEVELOP OFF THE MID
ATLANTIC COAST TODAY. IT WILL MOVE NORTHEAST TONIGHT AND LIKELY BE
SITUATED JUST SOUTHEAST OF NANTUCKET EARLY SUNDAY MORNING. SNOW WILL
SPREAD NORTHWARD IN ADVANCE OF THIS LOW AND WILL REACH THE WARNING
AREA BY THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT
AND CONTINUE SUNDAY MORNING. THE LOW WILL PULL AWAY DURING THE DAY
SUNDAY WHICH WILL ALLOW THE SNOW TO TAPER OFF AND END SUNDAY
AFTERNOON. 

STORM TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO BE 7 TO 15 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...AS THE LOW APPROACHES
TONIGHT...NORTH WINDS WILL INCREASE SIGNIFICANTLY...ESPECIALLY
ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. THIS COMBINED WITH
HEAVY SNOW WILL CAUSE VISIBILITIES TO BE REDUCED TO UNDER A QUARTER
MILE AT TIMES. SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW IS ALSO
POSSIBLE. IF WINDS LOOK TO INCREASE MORE THAN FORECAST ACROSS RHODE
ISLAND AND EASTERN MASSACHUSETTS...MAINLY NEAR AND EAST OF THE I-95
CORRIDOR...AND UPGRADE TO BLIZZARD WARNING WOULD BE POSSIBLE LATER
TODAY. TRAVEL IS NOT RECOMMENDED TONIGHT AND SUNDAY AS IT WILL BECOME
DIFFICULT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD...OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

&&

$$

MAZ002>004-008>010-026-NHZ011-012-015-191730-
/O.NEW.KBOX.WS.A.0010.091220T0300Z-091220T1800Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
423 AM EST SAT DEC 19 2009

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON. THIS WATCH IS IN EFFECT FOR INTERIOR WESTERN MASSACHUSETTS
AND SOUTHWESTERN NEW HAMPSHIRE.

A CLASSIC WINTERTIME NOREASTER WILL CONTINUE TO DEVELOP OFF THE MID
ATLANTIC COAST TODAY. IT WILL MOVE NORTHEAST TONIGHT AND LIKELY BE
SITUATED JUST SOUTHEAST OF NANTUCKET EARLY SUNDAY MORNING. SNOW WILL
LIKELY OVERSPREAD THE WATCH AREA THIS EVENING...AND POSSIBLY BECOME
LOCALLY HEAVY AT TIMES OVERNIGHT. THE SNOW IS EXPECTED TO TAPER OFF
AND END SUNDAY AFTERNOON. RIGHT NOW...WE ARE FORECASTING A SNOWFALL
OF 4 TO 6 INCHES ACROSS THE WATCH AREA...BUT IF THE STORM TRACKS
SLIGHTLY MORE NORTH THAN EXPECTED...AN AVERAGE OF GREATER THAN 6
INCHES MAY OCCUR. THIS WOULD REQUIRE AN UPGRADE TO A WINTER STORM
WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING
SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD...OR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO
36 HOURS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY
TRAVEL PLANS SHOULD WINTER WEATHER DEVELOP.

&&

$$

MLE/HMF

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this blizzard watch went out at Dec 18, 2:39 PM EST, 41 minutes earlier.

Area forecast discussion, Dec 18, 2:39 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EST FRI DEC 18 2009

.SYNOPSIS...
A STRONG COASTAL STORM WILL BRING THE POTENTIAL FOR HEAVY SNOW TO
MUCH OF SOUTHERN NEW ENGLAND SATURDAY NIGHT INTO SUNDAY...WITH STRONG
WINDS ALONG THE COAST. DRY AND SEASONABLE WEATHER WILL FOLLOW FOR
MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
OCEAN EFFECT CLOUDS HAVE BEGUN TO PUSH OFFSHORE FROM CAPE COD AND
NANTUCKET. CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW FOR GOOD
RADIATIONAL COOLING...DESPITE A GRADUAL INCREASE IN HIGH CLOUDINESS
LATE.

&&

.SHORT TERM /SATURDAY/...
SKIES WILL CLOUD OVER BY SAT AFTERNOON IN ADVANCE OF COASTAL STORM
TAKING SHAPE OVER MID ATLANTIC REGION. MODELS DIFFER ON TIMING FOR
ONSET OF PRECIPITATION...WITH GFS FASTER THAN NAM. WE THINK GFS MAY
BE A LITTLE TOO FAST AS LOWER LEVELS ARE INITIALLY DRY...SO POPS ARE
A BLEND OF 09Z SREF AND 12Z GFS WHICH BRINGS SNOW TO S COAST TOWARD
EVENING. EVEN THOUGH BOUNDARY LAYER TEMPERATURES MAY BE WARM ENOUGH
TO SUPPORT RAIN OR A RAIN/SNOW MIX AT ONSET...WET BULB COOLING SHOULD
ENSURE IT STARTS AS SNOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
*** GROWING CONFIDENCE ON SIGNIFICANT WINTER STORM SAT NIGHT INTO SUN ***

12Z MODELS BRIEFLY REVIEWED AND WE ARE STRONGLY CONSIDERING EXTENDING
WINTER STORM WATCHES INTO PORTIONS OF N CT...RI AND S CENTRAL/EASTERN
MA WITH 4 PM FORECAST. STILL NEED TO ASSESS MORE MODEL DATA AS WELL
AS COORDINATE WITH HPC AND SURROUNDING OFFICES.

12Z NAM TRACK BRINGS LOW VERY CLOSE TO 40/70 WHILE GFS REMAINS A BIT
FARTHER OFFSHORE. CLIMATOLOGICAL THIS WOULD FAVOR MAX SNOWFALL
ALONG PVD-TAN-PYM CORRIDOR...IF NOT A BIT FARTHER N GIVEN ENHANCEMENT
FROM NE FLOW.

BOTH MODELS SHOW STRONG SIGNALS FOR MESOSCALE BANDING WITH -EPV/FGEN
SIGNATURE... PERHAPS EVEN ENOUGH INSTABILITY FOR THUNDER? WE ALSO
NEED TO CONSIDER LOCATION OF MID LEVEL DEFORMATION ZONE WHICH COULD
BRING ACCUMULATING SNOWS FARTHER INLAND...THIS COULD NIX ARGUMENT FOR
TIGHT NORTHERN EDGE TO PRECIPITATION SHIELD.

ONE CONCERN WE HAVE IS INITIALLY WARM BOUNDARY LAYER TEMPERATURES ON
OUTER CAPE AND NANTUCKET...BUT THIS SHOULD BE OVERCOME RATHER QUICKLY
SAT EVENING DUE TO STRONG LIFT.

SO FOR NOW...WE ARE LEAVING WINTER STORM WATCHES AS IS BUT WILL
LIKELY HAVE TO EXTEND THEM OVER MORE OF AREA WITH AFTERNOON FORECAST.

REST FROM EARLIER DISCUSSION...
LOW CONFIDENCE FORECAST FOR SATURDAY
NIGHT AND SUNDAY AS HIGH UNCERTAINTY REMAINS IN HOW FAR NORTH THE
HEAVY PRECIP SHIELD WITH A DEVELOPING COASTAL STORM PROGRESSES. FOR
THE MOST PART...MOST OF OUR COMPUTER MODELS HAVE SHOWN VERY POOR RUN
TO RUN CONSISTENCY OVER THE LAST COUPLE OF DAYS...AND THAT CERTAINLY
CONTINUES EARLY THIS MORNING.

THE MAIN CULPRIT HERE SEEMS TO BE IN THE RESOLUTION OF SHORT WAVES.
THE MODELS ARE HAVING A HARD TIME RESOLVING WHETHER OR NOT A WEAKER
LEAD SHORT WAVE EJECTS EASTWARD OUT AHEAD OF THE LARGER MAIN SHORT
WAVE TROUGH. AS THIS HAPPENS...IT DOESN/T ALLOW THE MAIN SHORT WAVE
TO AMPLIFY ENOUGH IN TIME TO ALLOW FOR SIGNIFICANT QPF TO SPREAD
NORTHWARD ONTO MUCH OF THE SNE MAINLAND. IN ADDITION...THE LOWER TO
MIDDLE TROPOSPHERE IS EXPECTED TO BE EXTREMELY DRY IN ADVANCE OF THE
SYSTEM...THIS ALSO ALLOWS FOR LESS PRECIP ON A LOT OF THE MODELS EVEN
THOUGH THE UPPER AIR PATTERN ON THE GUIDANCE SEEMS TO SUPPORT
MEASURABLE PRECIP FURTHER NORTH THAN THEY PROG.

THEREFORE...WE HAVE A MYRIAD OF POSSIBLE SOLUTIONS...THEY
RANGE FROM SIGNIFICANT SNOWFALL FOR MUCH OF SOUTHERN NEW ENGLAND TO
NEXT TO NOTHING FOR ANYONE. THE GFS ENSEMBLE AND SREFS ARE MORE
ROBUST...BUT THIS IS TO BE EXPECTED BECAUSE THEY TAKE INTO ACCOUNT
SEVERAL DIFFERENT POSSIBILITIES. AT THIS TIME IT BEEHOOVES US TO TAKE
AN ENSEMBLE APPROACH AS WELL...BASICALLY A BLEND OF THE OPERATIONAL
SOLUTIONS AS WELL AS THE ENSEMBLES. THE FORECAST ROUGHLY FOLLOWS A
BLEND OF THE UKMET/GGEM/GFS/ECMWF SOLUTIONS.

THEREFORE...WE WILL GO WITH CATEGORICAL POPS FOR THE CAPE/ISLANDS AND
PORTIONS OF SOUTHERN RI AND SE MASS STARTING SATURDAY NIGHT...WITH
LESSER CHANCES FURTHER NORTH. CONFIDENCE LEVELS OF 6 OR MORE INCHES
OF SNOW IS HIGHEST FOR THE CAPE AND ISLANDS. THEREFORE...WE ISSUED A
WATCH THERE. AFTER REVIEWING ADDITIONAL DATA...WE THINK CHANCES ARE
AT LEAST 50/50 FOR THE SOUTH COAST OF MASS AND RI AS WELL...SO WE
INCLUDED THAT AREA AS WELL.

GIVEN THE VOLATILITY OF THE MODELS...IT WOULDN/T SURPRISE ME IN THE
LEAST IF WE EVENTUALLY HAD TO EXPAND WATCHES FURTHER NORTH...PERHAPS
EVEN MUCH FURTHER NORTH. HOWEVER...WE ARE TALKING ABOUT A 4TH/5TH
PERIOD EVENT FOR US...THEREFORE...IT WOULD NOT BE SMART TO ISSUE THEM
FURTHER NORTH AT THIS TIME...ESPECIALLY GIVEN THE UNCERTAINTY. THIS
SYSTEM CERTAINLY BEARS WATCH AND PROBABLY HAS MORE TRICKS UP ITS
SLEEVE.

ANY SNOWFALL WILL DEPART SUNDAY AFTERNOON. THE FORECAST REMAINS QUITE
UNCERTAIN FOR MUCH OF NEXT WEEK AS WELL. ABNORMALLY COLD TEMPS LOOK
TO MODERATE A BIT AS THE WEEK GOES ON...BUT IT SHOULD REMAIN COLDER
THAN NORMAL. MODEL GUIDANCE IS SUGGESTING THAT A SNOW AND/OR
RAINSTORM COULD OCCUR AROUND CHRISTMAS TIME...SO WE WILL HAVE TO KEEP
AN EYE OUT FOR THAT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR THROUGH 18Z SAT WITH CIGS AOA 15KFT. LIGHT N/NW WINDS.

HIGHLIGHTS FOR UPCOMING STORM SAT NIGHT INTO SUN...
KACK KFMH KHYA...FAIRLY HIGH CONFIDENCE. IFR EXPECTED 00Z-03Z SUN
WITH LIFR PROBABLE THROUGH 12Z SUN. NE WINDS SHOULD INCREASE RAPIDLY
WITH FREQUENT 40-45KT GUSTS LIKELY. CONDITIONS SLOW TO IMROVE 12Z-18Z
SUN WITH CONTINUED STRONG N WINDS. MAX SNOWFALL RATES 1-2 IN/HR SAT
NIGHT WITH TOTAL SNOWFALL 5-10 IN.

KBOS KPVD...MODERATE CONFIDENCE. IFR EXPECTED 03Z-06Z SUN IF NOT LIFR
AT TIMES THROUGH 12Z SUN. NE WINDS GUST TO 35KT. CONDITIONS SLOW TO
IMPROVE 12Z-18Z SUN ESPECIALLY KBOS WITH CONTINUED STRONG N WINDS.
MAX SNOWFALL RATES 1-2 IN/HR LATE SAT NIGHT WITH TOTAL SNOWFALL 5-10
IN.

KBDL KBAF KORH...MODERATE CONFIDENCE. STILL SOME QUESTION AS TO HOW
FAR INLAND STEADIER SNOW GETS...SO MVFR MORE LIKELY AT THIS TIME WITH
PERIODS OF IFR 06Z-12Z SUN. N/NE WINDS GUST TO 30KT. SHOULD BE
IMPROVEMENT 12Z-18Z SUN. MAX SNOWFALL RATES UP TO 1 IN/HR LATE SAT
NIGHT WITH TOTAL SNOWFALL 3-7 IN.

KMHT...MODERATE CONFIDENCE. NOT CERTAIN IF STEADIER SNOW MAKES IT
THAT FAR N...SO MVFR MOST LIKELY AT THIS TIME WITH IFR POSSIBLE
06Z-12Z SUN. STRONG WINDS NOT EXPECTED TO BE AN ISSUE. TOTAL SNOWFALL
1-3 IN POSSIBLE...BUT ACCUMULATING SNOW MAY END UP REMAINING S.

OUTLOOK...
MON AND TUE...VFR WITH GUSTY NW WINDS.
WED...VFR.

&&

.MARINE...
WINDS AND SEAS WILL CONTINUE TO SUBSIDE THROUGH TONIGHT AS HIGH
PRESSURE BRIEFLY BUILDS OVER WATERS...SO REMAINING SCA WILL BE
ALLOWED TO EXPIRE.

STRONG COASTAL LOW DEVELOPING OVER THE MID ATLANTIC SAT WILL BRING
INCREASING NE WINDS AND BUILDING SEAS SAT AFTERNOON. GALE FORCE WINDS
EXPECTED TO ARRIVE ON S COASTAL WATERS LATE IN DAY...BUT SHOULD HOLD
OFF UNTIL EARLY EVENING ON E MA WATERS.

OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...

INCREASING NE WIND AND BUILDING SEAS SAT NIGHT INTO SUN AS LOW
PRESSURE TRACKS SE OF NEW ENGLAND. GALE FORCE WINDS
LIKELY...ESPECIALLY S AND E OF NANTUCKET...BUT COULD EXPAND INTO
WATERS FARTHER N IF LOW TRACKS CLOSER TO REGION. THEREFORE...A GALE
WATCH HAS BEEN ISSUED FOR ALL WATERS. SNOW IS LIKELY TO BEGIN SAT
EVENING AND LAST INTO SUN AFTERNOON...BRINGING LOW VISIBILITY ON THE
SOUTH COAST.

HIGH PRESSURE FOLLOWS MON AND TUE BUT SCA CONDITIONS EXPECTED FROM
GUSTY NW WINDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     AFTERNOON FOR MAZ020>024.
NH...NONE.
RI...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     AFTERNOON FOR RIZ006>008.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON
     FOR ANZ230>237-250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ250-
     254-255.

&&

SYNOPSIS...NOCERA/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...NOCERA/EVT/JWD
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWD
Hazardous weather outlook, Dec 18, 10:11 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1011 AM EST FRI DEC 18 2009

MAZ020>024-RIZ006>008-191515-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1011 AM EST FRI DEC 18 2009

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-191515-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1011 AM EST FRI DEC 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM MAY BRING ACCUMULATING SNOW TO MUCH OF SOUTHERN NEW
ENGLAND SATURDAY NIGHT INTO SUNDAY...AS IT TRACKS SOUTHEAST OF
NANTUCKET. ALTHOUGH CONFIDENCE REMAINS LOW...THE BEST CHANCE FOR A
MODERATE TO HEAVY ACCUMULATING SNOWFALL APPEARS TO BE FROM NORTHERN
CONNECTICUT ACROSS RHODE ISLAND AND INTO SOUTHEAST MASSACHUSETTS.
WINTER STORM WATCHES MAY NEED TO BE EXPANDED INTO THESE AREAS LATER
TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-191515-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1011 AM EST FRI DEC 18 2009

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 4:03 AM ESTGale WatchBOX25 hr
Dec 18, 4:17 AM ESTWinter Storm WatchBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth11 hr
Dec 18, 3:20 PM ESTWinter Storm WatchBOXBristol, Essex, Hampden, Middlesex, Norfolk, Plymouth and 2 more13 hr
Dec 18, 3:31 PM ESTGale WarningBOX56 hr
Dec 18, 3:31 PM ESTStorm WatchBOX13 hr

Nearby

Blizzard Watches in Massachusetts, 2009Blizzard Watches in Rhode Island, 2009Every blizzard watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.